MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 GO¿ INTERMITTENT URINARY CATHETER; INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 GO¿ INTERMITTENT URINARY CATHETER; INTERMITTENT CATHETER
Catalog Number 51812
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 08/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient who was disabled had been using bd brand of catheters for more than 5 years.It was reported in late april 2023, that the manufacturer bard was halting production due to material shortages and production issues and asked to temporarily use a different manufactures product.However, they still had ample supply of the magic3 go intermittent silicone catheter and continued to use the overflow of catheters.On 01aug2023, they received via email a recall notice from supplier.They would like to know how long bard knew about the possible contamination and when the suppliers of recalled product (magic3 go intermittent silicone catheter) were notified.Also stated that 50 boxes of product were contaminated.Per follow up via phone on 10aug2023, there was no allegation against the device.The customer was wanting information on the recall.Per follow up information received on 15aug2023, customer experienced urinary tract infection over the last year or more.Three lot numbers were provided (jugt0319), (jugp2374), (jufy9030).It was unknown what medical intervention was provided.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "patient sensitivity to materials".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "review the self catheterization procedure with a healthcare professional.1.Always wash hands prior to use.2.Open the catheter package by peeling the tab upwards with the aid of the finger hole.3.If desired, hang the package with the adhesive surface on the inner side of the tab to a nearby dry vertical surface while preparing to catheterize.4.Positioned comfortably with thighs spread apart, clean the opening to the urethra ¿ and the surrounding area.Wipe from front to back to avoid fecal contamination.Wash your hands again.5.Remove the catheter with the aid of the insertion handle and advance the catheter tip into the urethra.Slowly and gently insert the catheter into the urethra until urine begins to flow (approximately 1-1.5" or 2.5-3.8 cm).6.When urine stops flowing, begin to withdraw the catheter.It is recommended to slowly rotate the catheter during withdrawal, stopping each time urine begins to flow.Check the color, odor and clarity of the urine.Any changes may need to be reported to a health care professional.Disposal 7.Place the catheter back into the package and dispose in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Do not flush down the toilet.8.Wash hands." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that patient who was disabled had been using bd brand of catheters for more than 5 years.It was reported in late (b)(6) 2023, that the manufacturer bard was halting production due to material shortages and production issues and asked to temporarily use a different manufactures product.However, they still had ample supply of the magic3 go intermittent silicone catheter and continued to use the overflow of catheters.On (b)(6) 2023, they received via email a recall notice from supplier.They would like to know how long bard knew about the possible contamination and when the suppliers of recalled product (magic3 go intermittent silicone catheter) were notified.Also stated that 50 boxes of product were contaminated.Per follow up via phone on (b)(6) 2023, there was no allegation against the device.The customer was wanting information on the recall.Per follow up information received on (b)(6) 2023, customer experienced urinary tract infection over the last year or more.Three lot numbers were provided (jugt0319), (jugp2374), (jufy9030).It was unknown what medical intervention was provided.

Brand Name
MAGIC3 GO¿ INTERMITTENT URINARY CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17595179
Report Number1018233-2023-06191
Device Sequence Number20425498
Product Code EZD
UDI-Device Identifier00801741097874
UDI-Public(01)00801741097874
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K150345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/28/2025
Device Catalogue Number51812
Device Lot NumberJUGT0319
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown